Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
163 Doctors are Online

Could a dark spot on my lip be cancerous?

I started itching around my lips almost a year ago and continue to still itch around my lip area. I normally just put chapstick and lip balm around the area just so it would stop. i also used cortizone to stop the itching over night. ever so often my lips would swell and pus or fluid starts coming out. Now waking up in the morning i see a very tiny but faint brown/black spot on my upper and lower lip , you could barely see it but there are three now.I have tried researching this but i have not been successful and i want to have an idea of what the cause or what this is .I am also still nervous to see a doctor because im afraid this might be cancerous.
Asked On : Wed, 28 Mar 2012
Answers:  1 Views:  649
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

First of all, let me reassure you that it is not cancer.

This is going on for a year, and you have tried cortisone too for this. Now, you also see them as spots, with pus or fluid.

I should say you this, the general condition of any person is known by looking at their lips and nails.

The symptoms on your lips may be a sign of underlying systemic infection.

You need to consult a general physician, get routine blood investigations done and find out the exact cause of the same. It is termed Angular cheilitis.

Please do not be afraid, meet a general physician soon and get it resolved.

Hope this helps.

Answered: Wed, 28 Mar 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor